Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 51, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 1, 2012, 3:43 PM EDT for Adams County, Huntington County, Wells County, Indiana. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 3:43 PM EDT (19:43 UTC)
- Expired
- Jul 1, 2012, 4:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IN, Huntington County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 82 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:56 PM EDT | HAIL 0.75 | Bluffton, IN | |
| Jul 1, 4:06 PM EDT | HAIL 0.75 | Bluffton, IN | |
| Jul 1, 4:09 PM EDT | HAIL 1 | Bluffton, IN | MAXIMUM WIND GUST OF 52. WATER OVER SEVERAL ROADS IN BLUFFTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
404
WUUS53 KIWX 011943
SVRIWX
INC001-069-179-012030-
/O.NEW.KIWX.SV.W.0051.120701T1943Z-120701T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
343 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WELLS COUNTY IN NORTHEAST INDIANA...
SOUTHWESTERN ADAMS COUNTY IN NORTHEAST INDIANA...
SOUTHEASTERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
* UNTIL 430 PM EDT
* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 5 MILES SOUTH OF HUNTINGTON...AND MOVING EAST AT 25 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MARKLE...
BLUFFTON...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WARREN...PLUM TREE...BUCKEYE...ROCKFORD...MOUNT ZION...UNIONDALE...
LIBERTY CENTER...MURRAY...NORTH OAKS...KINGSLAND...WELLSBURG AND
PONETO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4067 8546 4089 8535 4083 8495 4059 8507
4059 8516
TIME...MOT...LOC 1942Z 283DEG 22KT 4081 8547
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
994
WWUS53 KIWX 012001 RRA
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 PM EDT SUN JUL 1 2012
INC001-069-179-012030-
/O.CON.KIWX.SV.W.0051.000000T0000Z-120701T2030Z/
HUNTINGTON IN-ADAMS IN-WELLS IN-
401 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WELLS...SOUTHWESTERN ADAMS AND SOUTHEASTERN HUNTINGTON
COUNTIES...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR BLUFFTON...AND MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
BLUFFTON...TOCSIN...REIFFSBURG...CRAIGVILLE...PETROLEUM...
CURRYVILLE...MAGLEY...VERA CRUZ...PREBLE AND PETERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4073 8543 4089 8535 4083 8495 4059 8507
4059 8516
TIME...MOT...LOC 2001Z 286DEG 29KT 4074 8519
WIND...HAIL 60MPH 1.00IN
$$202
WWUS53 KIWX 012029
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 PM EDT SUN JUL 1 2012
INC001-069-179-012039-
/O.EXP.KIWX.SV.W.0051.000000T0000Z-120701T2030Z/
HUNTINGTON IN-ADAMS IN-WELLS IN-
429 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR WELLS...SOUTHWESTERN ADAMS AND
SOUTHEASTERN HUNTINGTON COUNTIES WILL EXPIRE AT 430 PM EDT...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4073 8543 4089 8535 4083 8495 4059 8507
4059 8516
TIME...MOT...LOC 2029Z 286DEG 29KT 4068 8490
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:52 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 1, 1:52 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 152 PM EDT SUN JUL 1 2012 .AVIATION/UPDATE... 18 UTC TAFS AND PRIOR/1219 PM ZFP UPDATE. INCRSD UPSTREAM CONVECTIVE ORGANIZATION AMID STRONG INSTABILITY PER RAP/SREF/MODIFIED SNDGS..NOTED EARLIER RAP PROG BIASED NEGATIVELY/UNDERESTIMATING WRT OBS MLCAPE. AT PRESENT POOL OF STRONG 3500-4500 J/KG MLCAPE LAID ACRS NRN INDIANA INTO WRN CWA. DEEP LAYER/EFFECTIVE SHEAR TO MODEST...WITH HIEST VALUES TO REMAIN WELL NORTH/NORTHEAST OF CWA IN ASSOCIATION WITH STRONGER NWRLY MID-TROPOSPHERIC FLOW. STILL MATURING COLD POOL MERGERS ASSOCD W/UPSTREAM CONVECTION TO PROVIDE PRIMARY DMG WIND THREAT LATE AFTN/ERLY EVE ACRS SWRN HALF OF CWA. INITIATION OF NRN IL CONVECTION COMMENCED RAPIDLY AROUND 1430 UTC NEAR KSQI PER OUTFLOW/PSBL GRAVITY WAVE EMISSION FROM ERLIER KOTM CONVECTIVE BEHEMOTH...AND ASSOCD MARKED INCRS SWRLY LLVL FLOW PER KDVN VWP. TIMING CONVECTION WITH BRIEF RESTRICTIONS DOWN INTO IFR MET RANGE WITH FAIRLY HIGH CONFIDENCE...INTO KSBN 19-21 UTC AND ABOUT AN HOUR THEREAFTER INTO KFWA WITH SUB-SEVERE GUSTS/SQUALLS NOTED WITH INIT ISSNC...AND MONITOR CONVECTIVE TRENDS FOR POTN INCRS TO GTE 50KTS GUSTS AS NEEDED. THEREAFTER VFR ANTICIPATED... SAVE FOR PSBL SHALLOW RADIATIONAL BR POTNL NEAR DAYBREAK PER WETTED GROUND/HIGH XOVER TEMPS. && .PREV DISCUSSION... /ISSUED 407 AM EDT SUN JUL 1 2012/ SHORT TERM...TODAY THROUGH MONDAY NIGHT A COMPLICATED SHORT TERM FORECAST IN REGARDS TO CONVECTIVE EVOLUTION...WITH OTHER CONCERN CENTERING ON THE ONGOING HEAT AND HUMIDITY THAT WILL AFFECT THE AREA THROUGH THE END OF THE WEEK. SCATTERED CONVECTION IS ONGOING THIS MORNING FROM CENTRAL ILLINOIS INTO WEST CENTRAL INDIANA ALONG STALLED WEAK BOUNDARY. MORE SUBSTANTIAL MCS FROM LAST EVENING CONTINUES TO DECAY WITH RAPIDLY WARMING CLOUD TOPS ACROSS NRN MISSOURI. A SECONDARY SMALLER MCS IN ADVANCE OF AN IMPRESSIVE SHORT WAVE TROUGH EVIDENT ON WATER VAPOR IMAGERY ACROSS THE NEBRASKA PANHANDLE...CONTINUES TO DIVE SOUTHEAST ACROSS NORTHEAST NEBRASKA BUT ALSO IN A WEAKENING STATE. MODEL GUIDANCE HAVING A TOUGH TIME RESOLVING STRENGTH/POSITION OF CONVECTIVELY ENHANCED VORTICITY MAXIMUM ASSOCIATED WITH THESE DECAYING SYSTEMS WITH INDIVIDUAL INITIALIZATIONS VASTLY DIFFERENT. THIS CONTINUES TO LEND SOME LOW CONFIDENCE TO CONVECTIVE EVOLUTION TODAY. HOWEVER...BACKING MID/UPPER LEVEL WINDS SHOULD TEND TO ADVECT THESE CONVECTIVELY INDUCED VORTS FROM SRN IOWA/NRN MISSOURI INTO CENTRAL ILLINOIS/WEST CENTRAL INDIANA THIS AFTERNOON. THIS MAY ALLOW FOR INTERACTION WITH AFOREMENTIONED LOW LEVEL BOUNDARY THAT SHOULD BEGIN TO CREEP NORTHWARD THIS AFTERNOON WITH AXIS OF HIGHER LOW LEVEL THETAE AIR SETTING UP FROM NORTHWEST ILLINOIS INTO CENTRAL INDIANA THIS AFTERNOON. THIS CORRIDOR SHOULD BE CHARACTERIZED BY MODERATE TO STRONG INSTABILITY ON THE ORDER OF 2000-3500 J/KG. STRONGER UPPER LEVEL NORTHWESTERLIES ASSOCIATED WITH LARGER SCALE SYNOPTIC SHORT WAVE DROPPING SOUTHEAST OUT OF THE NORTHERN PLAINS SHOULD ALSO INCREASE DEEP LAYER SHEAR FROM THE UPPER MIDWEST INTO THE SOUTHERN GREAT LAKES. CORRIDOR OF GREATEST INSTABILITY SHOULD EXIST ON THE SOUTHERN PERIPHERY OF THIS MORE PRONOUNCED SHEAR PROFILE...BUT NAM PROGS STILL SUGGEST 30 TO 35 KNOTS OF 0 TO 6 KM SHEAR ALONG THIS INSTABILITY AXIS. CONVECTIVE MODE STILL SOMEWHAT UNCLEAR AT THIS TIME WITH LOW CONFIDENCE IN THE STRENGTH OF CONVECTIVELY ENHANCED SHORT WAVES...AND WHETHER UPSCALE DEVELOPMENT WILL BE POSSIBLE GIVEN MORE MARGINAL/WEAKER LOW LEVEL SHEAR PROFILES. HIRES ARW HINTS AT POSSIBLE MCS DEVELOPMENT ALONG INSTABILITY CORRIDOR CLIPPING SOUTHWEST PORTIONS OF AREA THIS AFTERNOON BUT CONFIDENCE IN THIS SCENARIO REMAINS LOW. INSTABILITY PROFILES ALONE WARRANT CONTINUED SEVERE MENTION IN HWO THIS MORNING...AND GREATEST POTENTIAL STILL APPEARS TO BE ROUGHLY SOUTH OF THE ROUTE 30 CORRIDOR. HOWEVER WITH PLENTIFUL UNCERTAINTY REMAINING...WILL HOLD WITH ONLY LOW CHANCE POPS THIS AFTERNOON ACROSS THE SOUTH. HAVE MAINTAINED SLIGHT CHANCE POPS ACROSS THE NORTH WITH ISOLATED CONVECTION POSSIBLE ALONG LAKE BREEZE BOUNDARY THIS AFTERNOON...WHERE SOME LARGE SCALE LIFT IS ALSO POSSIBLE FROM AFOREMENTIONED LARGER SCALE SYNOPTIC SHORT WAVE ACROSS THE NORTHERN PLAINS. DID ADD LOW CHANCE OF THUNDER FOR THIS EVENING WITH MORE POTENT NEBRASKA SHORT WAVE THIS MORNING POSSIBLY AIDING IN ANOTHER AREA OF CONVECTION APPROACHING THE NORTHWEST PORTIONS LATER THIS EVENING...BUT INCREASING CIN SHOULD TEND TO DIMINISH THIS CHANCE TOWARD THE OVERNIGHT. WITH SLIGHT NORTHWARD CREEP OF LOW LEVEL BOUNDARY TODAY...HIGHS SHOULD BE A FEW DEGREES WARMER INTO THE MID 90S ACROSS THE SOUTH AND WITH FORECASTED UPPER 60S DEW POINTS...THIS WOULD PRODUCE NEAR HEAT ADVISORY CRITERIA WITH APPARENT TEMPS APPROACHING 100. CONVECTIVE DEBRIS/DEVELOPMENT ADDS FURTHER UNCERTAINTY WITH TEMPERATURE FORECAST AND GIVEN MARGINAL NATURE OF CURRENT FORECASTED APPARENT TEMPS WILL HOLD OFF ON ANY HEAT HEADLINES AT THIS TIME. ON MONDAY...UPPER TROUGH ACROSS CENTRAL CONUS WILL SHIFT EASTWARD ALLOWING FOR BUILDING HEIGHTS ACROSS THE REGION AND FURTHER SLIGHT NORTHWARD MIGRATION OF HIGHER LOW LEVEL THETAE AXIS ACROSS THE LOCAL AREA. WITH ADDITIONAL WEAK SHORT WAVES TOPPING THE RIDGE AND MODERATE TO STRONG INSTABILITY EXPECTED AGAIN MONDAY AFTERNOON...WILL KEEP LOW POPS GOING WITH POTENTIAL WEAK CAPPING ISSUES. HOWEVER...ANY CONVECTION ON MONDAY SHOULD BE MORE LOOSELY ORGANIZED GIVEN WEAKENING SHEAR PROFILES ASSOCIATED WITH THE RIDGE. MAY NEED TO CONSIDER HEAT HEADLINES ONCE AGAIN FOR MONDAY AFTERNOON. LONG TERM... /TUESDAY THROUGH SATURDAY/ UPPER LEVEL RIDGE WILL BEGIN TO SLOWLY EDGE ACROSS THE REGION AT THE START OF THE PERIOD. UNTIL FULLY TAKING CONTROL BY LATE WEDNESDAY INTO THURSDAY...REGION WILL REMAIN IN FAVORABLE LOCATION FOR MCS DEVELOPMENT TRAVERSING NW TO SE THROUGH THE FLOW. EXACT DETAILS AND TIMING OF WEAK DISTURBANCES OR MCV FOR LEFTOVER CONVECTION REMAIN DIFFICULT TO SORT OUT...RESULTING IN CONTINUATION OF SLGT CHC POPS FOR THE TIME BEING WITH AT LEAST ONE MORE SHOT FOR PRECIPITATION FOR THE AREA BEFORE FURNACE GETS TURNED BACK UP HIGHER AND TEMPERATURES CLIMB BACK WELL THROUGH THE 90S AND POSSIBLY REACH 100 OR HIGHER AGAIN BY THIS WEEKEND. HAVE WENT SLIGHTLY ABOVE ALLBLEND TAKING INTO ACCOUNT COOL BIAS (ALTHOUGH 00Z SETUP DIDN'T COME OUT OVERLY COLD). HEAT RELATED HEADLINES WILL LIKELY BE NEEDED AT SOME POINT IN THE LATER HALF OF THE FORECAST PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MARSILI LONG TERM...FISHER AVIATION/UPDATE...MURPHY
Hazardous weather outlook, Jul 1, 12:41 PM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1241 PM EDT SUN JUL 1 2012 INZ003-012>018-020-022>027-032>034-OHZ024-021645- LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-VAN WERT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT... DELPHOS 1241 PM EDT SUN JUL 1 2012 /1141 AM CDT SUN JUL 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE WITH ISOLATED DAMAGING WIND GUSTS TO 65 MPH THE PRIMARY THREAT. ADDITIONALLY... BRIEF HEAVY DOWNPOURS AND HAIL UP TO ONE INCH ARE ALSO POSSIBLE. PEAK AFTERNOON HEAT INDEX READINGS ARE EXPECTED TO REACH INTO THE UPPER 90S TO AROUND 100. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON HOURS OF THE MONDAY THROUGH WEDNESDAY PERIOD. INTENSE HEAT IS ANTICIPATED DURING THE AFTERNOON HOURS OF THE TUESDAY THROUGH SATURDAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-MIZ077>081-OHZ001-002-004-005-015-016-025-021645- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...LIMA 1241 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. WHILE AN ISOLATED SEVERE STORM IS POSSIBLE... THE GREATER CHANCE FOR SEVERE STORMS EXIST ALONG AND SOUTH OF A LAPORTE TO FORT WAYNE INDIANA TO LIMA OHIO LINE. PEAK AFTERNOON HEAT INDEX READINGS ARE EXPECTED TO REACH INTO THE MIDDLE TO UPPER 90S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON HOURS OF THE MONDAY THROUGH WEDNESDAY PERIOD. INTENSE HEAT IS ANTICIPATED DURING THE AFTERNOON HOURS OF THE TUESDAY THROUGH SATURDAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-021645- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1241 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORM ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. LOCALLY HIGH WINDS AND WAVES ARE POSSIBLE WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON OF THE MONDAY THROUGH WEDNESDAY PERIOD. STRONG GUSTY WINDS ARE POSSIBLE WITH ANY STORMS THAT OCCUR DURING THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jul 1, 3:25 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND GST 1 W ROCHESTER 41.06N 86.24W
07/01/2012 E60 MPH FULTON IN AMATEUR RADIO
&&
BENTLEYSpecial weather statement, Jul 1, 3:25 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 325 PM EDT SUN JUL 1 2012 INZ004-005-MIZ077-078-012000- BERRIEN MI-CASS MI-ELKHART IN-ST. JOSEPH IN- 325 PM EDT SUN JUL 1 2012 ...STRONG THUNDERSTORMS MOVING TOWARD WESTERN CASS...SOUTHEASTERN BERRIEN...NORTHERN ST. JOSEPH AND NORTHWESTERN ELKHART COUNTIES... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NILES...OR NEAR BUCHANAN...MOVING EAST AT 20 MPH. WIND GUSTS TO 50 MPH AND PEA SIZE HAIL WILL BE POSSIBLE WITH THIS THUNDERSTORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NILES... GEORGETOWN... GRANGER AND DOWAGIAC... ROSELAND... EDWARDSBURG... CASSOPOLIS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4202 8589 4166 8598 4169 8647 4201 8618 TIME...MOT...LOC 1925Z 277DEG 19KT 4180 8628 MCS
Local storm report, Jul 1, 3:26 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND GST URBANA 40.90N 85.79W
07/01/2012 E60 MPH WABASH IN TRAINED SPOTTER
&&
BENTLEYLocal storm report, Jul 1, 3:31 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 3 E KEWANNA 41.02N 86.36W
07/01/2012 M1.50 INCH FULTON IN EMERGENCY MNGR
1 TO 1.5 INCH HAIL REPORTED.
&&
BENTLEYLocal storm report, Jul 1, 3:36 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND GST 4 NW SOUTH BEND 41.70N 86.31W
07/01/2012 M54 MPH ST. JOSEPH IN ASOS
&&
BENTLEYLocal storm report, Jul 1, 3:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 2 S HUNTINGTON 40.86N 85.50W
07/01/2012 M0.75 INCH HUNTINGTON IN TRAINED SPOTTER
&&
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:04 PM EDT | Special Weather Statement | IWX | White | 26 min |
| Jul 1, 2:02 PM EDT | Special Marine Warning | IWX | 118 min | |
| Jul 1, 2:10 PM EDT | Special Weather Statement | IWX | White | 35 min |
| Jul 1, 2:23 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Saint Joseph, Starke | 37 min |
| Jul 1, 2:24 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Grant, Miami, Wabash | 51 min |
| Jul 1, 2:44 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, White | 46 min |
| Jul 1, 2:56 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke | 49 min |
| Jul 1, 2:59 PM EDT | Special Weather Statement | IWX | Wabash | 31 min |
| Jul 1, 3:16 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 44 min |
| Jul 1, 3:27 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Wabash | 42 min |
| Jul 1, 3:34 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 26 min |
| Jul 1, 3:59 PM EDT | Special Weather Statement | IWX | Huntington, Wabash | 31 min |
| Jul 1, 3:59 PM EDT | Severe Thunderstorm Warning | IWX | Jay | 46 min |
| Jul 1, 4:06 PM EDT | Special Weather Statement | IWX | LaGrange | 24 min |
| Jul 1, 4:13 PM EDT | Special Weather Statement | IWX | Allen, DeKalb, Noble | 32 min |
| Jul 1, 4:18 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay | 42 min |
| Jul 1, 4:25 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 50 min |
| Jul 1, 4:52 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.